Quasi-analytical approximation and series in electromagnetic modeling

Update item information
Publication Type Journal Article
School or College College of Mines & Earth Sciences
Department Geology & Geophysics
Creator Zhdanov, Michael S.
Other Author Dmitriev, Vladimir I.; Fang, Sheng H.; Hursan, Gabor
Title Quasi-analytical approximation and series in electromagnetic modeling
Date 2000
Description The quasi-linear approximation for electromagnetic forward modeling is based on the assumption that the anomalous electrical field within an inhomogeneous domain is linearly proportional to the background (normal) field through an electrical reflectivity tensor ˆλ. In the original formulation of the quasi-linear approximation, ˆλ was determined by solving a minimization problem based on an integral equation for the scattering currents. This approach is much less time-consuming than the full integral equation method; however, it still requires solution of the corresponding system of linear equations. In this paper, we present a new approach to the approximate solution of the integral equation using ˆλ through construction of quasi-analytical expressions for the anomalous electromagnetic field for 3-D and 2-D models. Quasi-analytical solutions reduce dramatically the computational effort related to forward electromagnetic modeling of inhomogeneous geoelectrical structures. In the last sections of this paper, we extend the quasi-analytical method using iterations and develop higher order approximations resulting in quasianalytical series which provide improved accuracy. Computation of these series is based on repetitive application of the given integral contraction operator, which insures rapid convergence to the correct result. Numerical studies demonstrate that quasi-analytical series can be treated as a new powerful method of fast but rigorous forward modeling solution.
Type Text
Publisher Society of Exploration Geophysicists
Journal Title Geophysics
Volume 65
Issue 6
First Page 1746
Last Page 1757
Subject Electromagnetic modeling; Quasi-linear approximation; Quasi-analytical approximation; Quasi-analytical series
Subject LCSH Quasianalytic functions
Language eng
Bibliographic Citation Zhdanov, M., Dmitriev, V, I., Fang, S. H., & Hursan, G. (2000). Quasi-analytical approximation and series in electromagnetic modeling. Geophysics, 65(6), 1746-57.
Rights Management (c)Society of Exploration Geophysicists [Include link to article]
Format Medium application/pdf
Format Extent 738,811 bytes
Identifier ir-main,13897
ARK ark:/87278/s64q8cmn
Setname ir_uspace
Date Created 2012-06-13
Date Modified 2013-03-06
ID 707246
Reference URL https://collections.lib.utah.edu/ark:/87278/s64q8cmn
Back to Search Results